Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Feb 21, 2014, 11:25 AM EST for 4 counties in South Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2014, 11:25 AM EST (16:25 UTC)
- Expired
- Feb 21, 2014, 12:30 PM EST
- In force
- 65 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 90 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 6:39 AM EST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
834
WUUS52 KCHS 211625
SVRCHS
SCC015-019-029-035-211730-
/O.NEW.KCHS.SV.W.0008.140221T1625Z-140221T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1125 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1230 PM EST
* AT 1125 AM EST...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM REEVESVILLE TO WALTERBORO TO WHITE
HALL...MOVING NORTHEAST AT 50 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HENDERSONVILLE...WHITE HALL...INDIAN FIELD...WALTERBORO...
ASHEPOO...ROUND O...JACKSONBORO...DORCHESTER...COTTAGEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3346 7991 3295 7984 3268 8076 3270 8082
3274 8085 3287 8085 3322 8072 3333 8051
3328 8048 3326 8044 3326 8037 3328 8035
3327 8030 3330 8026 3345 8022 3345 8015
3349 8015 3350 8013 3351 8000
TIME...MOT...LOC 1625Z 243DEG 43KT 3324 8060 3292 8071
3274 8071
$$3 follow-up statements
883
WWUS52 KCHS 211644
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1144 AM EST FRI FEB 21 2014
SCC015-019-029-035-211730-
/O.CON.KCHS.SV.W.0008.000000T0000Z-140221T1730Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
1144 AM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EST
FOR PORTIONS OF DORCHESTER...CHARLESTON...BERKELEY AND COLLETON
COUNTIES...
AT 1144 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GIANT TO HIOTTS TO NEYLES...MOVING NORTHEAST AT 50 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EST FRIDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3346 7991 3295 7984 3271 8067 3292 8068
3322 8058 3333 8051 3328 8048 3326 8044
3326 8037 3328 8035 3327 8030 3330 8026
3345 8022 3345 8015 3349 8015 3350 8013
3351 8000
TIME...MOT...LOC 1644Z 243DEG 43KT 3334 8035 3302 8047
3284 8047
$$388
WWUS52 KCHS 211700
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1200 PM EST FRI FEB 21 2014
SCC029-211710-
/O.CAN.KCHS.SV.W.0008.000000T0000Z-140221T1730Z/
COLLETON SC-
1200 PM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON COUNTY
HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EST FRIDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3346 7991 3295 7984 3280 8038 3298 8036
3314 8036 3327 8030 3330 8026 3345 8022
3345 8015 3349 8015 3350 8013 3351 8000
TIME...MOT...LOC 1700Z 243DEG 43KT 3342 8015 3310 8027
3292 8027
$$
SCC015-019-035-211730-
/O.CON.KCHS.SV.W.0008.000000T0000Z-140221T1730Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
1200 PM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EST
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...
AT NOON EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
EADYTOWN TO RIDGEVILLE TO CLUBHOUSE CROSSROADS...MOVING NORTHEAST AT
50 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. REMEMBER...
LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU
CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EST FRIDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3346 7991 3295 7984 3280 8038 3298 8036
3314 8036 3327 8030 3330 8026 3345 8022
3345 8015 3349 8015 3350 8013 3351 8000
TIME...MOT...LOC 1700Z 243DEG 43KT 3342 8015 3310 8027
3292 8027
$$480
WWUS52 KCHS 211731
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1231 PM EST FRI FEB 21 2014
SCC015-019-035-211741-
/O.EXP.KCHS.SV.W.0008.000000T0000Z-140221T1730Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
1231 PM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF
DORCHESTER...CHARLESTON AND BERKELEY COUNTIES EXPIRED AT 1230 PM
EST...
AT 1230 PM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3346 7991 3295 7984 3280 8038 3298 8036
3314 8036 3327 8030 3330 8026 3345 8022
3345 8015 3349 8015 3350 8013 3351 8000
TIME...MOT...LOC 1700Z 243DEG 43KT 3342 8015 3310 8027
3292 8027
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 11:18 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 21, 11:18 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1118 AM EST FRI FEB 21 2014
.SYNOPSIS...
HIGH PRESSURE WILL RETREAT EASTWARD TONIGHT IN ADVANCE OF AN APPROACHING
COLD FRONT. THE COLD FRONT WILL SWEEP THROUGH THE AREA ON
FRIDAY...STALLING JUST OFFSHORE UNTIL STRONGER HIGH PRESSURE
BUILDS INTO THE AREA ON MONDAY. A LOW PRESSURE SYSTEM COULD
DEVELOP OFF THE SOUTHEAST COAST LATE TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
QUICK UPDATE TO REMOVE INLAND COUNTIES FROM THE WATCH. WITH THIS
LINE OF STORMS MOVING THROUGH QUICKLY...SE GA WILL BE OUT OF THE
THREAT BY 17Z AND SE SC BY 18Z. RADAR TRENDS HAVE BEEN SHOWING
WEAKENING...BUT DAMAGING WIND GUSTS ARE STILL POSSIBLE OVER THE
NEXT 2 HOURS.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
DRY HIGH PRESSURE WILL SETTLE OVER THE REGION ON SATURDAY. AMPLE
MOISTURE WITHIN A 105 KT JET OVER THE DEEP SOUTH WILL PRODUCE
EXTENSIVE CIRRUS WHICH WILL SLIGHTLY LIMIT INSOLATION. HOWEVER HIGH
TEMPS WILL STILL REACH 70F IN MANY SPOTS.
ON SUNDAY WE START TO SEE SOME CHANNELED VORTICITY ENERGY MOVE INTO
THE EASTERN UNITED STATES. MEANWHILE THE LOW-LEVEL RIDGE OVER THE
WESTERN ATLANTIC STARTS TO SHIFT EAST AS THE FLOW BACKS TO
SOUTHWESTERLY. AS LOW-LEVEL MOISTURE INCREASES...WEAK ISENTROPIC
ASCENT WILL DEVELOP ACROSS SOUTHEAST GA WITH SOME RAIN SHOWERS
POSSIBLE BY SUNDAY AFTERNOON. WE ADDED A SLIGHT CHANCE OF TSTMS
ACROSS FAR SOUTHERN AREAS BECAUSE A POCKET OF ELEVATED INSTABILITY
SHIFTS THROUGH DURING THIS TIME. LOW-LEVEL WARM ADVECTION WILL PUSH
HIGH TEMPS INTO THE LOWER TO MIDDLE 70S.
A BACKDOOR COLD FRONT WILL DROP INTO THE AREA SUNDAY NIGHT AND PUSH
OFFSHORE ON MONDAY. UPPER DYNAMICS ARE NOT VERY IMPRESSIVE
ACCOMPANYING THE FROPA SO WE ONLY HAVE 20-40 POPS SUNDAY NIGHT.
ON MONDAY...SLIGHTLY COOLER HIGH PRESSURE WILL BUILD IN FROM THE
NORTH WHILE THE BACKDOOR FRONT SITS JUST SOUTH OF THE AREA.
EXTENSIVE CLOUD COVER WILL ALSO PERSIST THOUGH THE BEST RAIN CHANCES
WILL BE FAR SOUTH CLOSER TO THE FRONT. WE SHOW HIGH TEMPS IN THE
MID/UPPER 60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE LONG TERM PATTERN WILL MAINLY BE DOMINATED BY A LOBE OF THE
POLAR VORTEX MOVING INTO THE GREAT LAKES REGION LATE WEEK. MONDAY
NIGHT THROUGH WEDNESDAY THE UPPER PATTERN WILL BE TRENDING TOWARD A
BROAD TROUGH REGIME WITH A SERIES OF WEAK FRONTS AND LOW PRESSURE
WAVES AFFECTING THE FORECAST AREA. DUE TO LARGE UNCERTAINTIES IN
TIMING INDIVIDUAL FEATURES WE MAINTAINED A CONSERVATIVE FORECAST
WITH MAINLY SLIGHT CHANCES FOR SHOWERS AND HIGH TEMPS IN THE 60S.
A STRONG COLD FRONT WILL SWEEP THROUGH WEDNESDAY NIGHT... FOLLOWED
BY COOL CANADIAN HIGH PRESSURE THURSDAY AND FRIDAY. THIS WILL BRING
DRY CONDITIONS AND BELOW-NORMAL TEMPERATURES.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
PRIOR TO THE RAINS TODAY...GUSTY SW SURFACE WINDS AHEAD OF THE
SQUALL LINE ALONG WITH FAIRLY WIDESPREAD MVFR CIGS. THERE COULD BE
A BRIEF BOUT OF IFR CIGS BUT THE WINDOW LOOKS FAIRLY BRIEF. ADDED
THUNDER TO THE TAFS WITH THE LINE EXPECTED TO BE OVER KSAV AROUND
16Z AND KCHS AT 17Z. THERE IS NOT A LOT OF LIGHTNING WITH THIS
LINE...BUT THAT COULD CHANGE AS INSTABILITY INCREASES. SKIES WILL
BEGIN TO CLEAR OUT THIS EVENING WITH VFR CONDITIONS EXPECTED
TONIGHT IN THE WAKE OF A COLD FRONT.
EXTENDED AVIATION OUTLOOK...MVFR CEILINGS POSSIBLE AT KSAV SATURDAY
NIGHT AND AT BOTH TERMINALS SUNDAY NIGHT INTO MONDAY MORNING.
OTHERWISE VFR.
&&
.MARINE...
A SEVERE TSTM WATCH IS IN EFFECT FOR NEAR SHORE WATERS AND THE
CHARLESTON HARBOR.
OTHERWISE...NOT MUCH MIXING GOING ON OVER CHILLY SHELF WATERS AND IT
IS INTERESTING TO SEE WINDS GUSTS TO 20 KT AT TIMES AT CHARLESTON
AND SAVANNAH WHERE TEMPS HAVE WARMED TO THE UPPER 60S. TEMPS AT
GRAYS REEF NEAR 60 AND WINDS BELOW 10 KT ALL NIGHT WITH 2-3 FT
SEAS...QUITE THE STRONG MARINE INVERSION. SEAS WILL CONTINUE TO BUILD
OFFSHORE AND MAINTAINED A MARGINAL SCA FOR CHARLESTON COUNTY
WATERS MAINLY WELL EAST OF BULLS BAY. MOST NEAR SHORE WATERS TODAY
WILL SEE SW WINDS 15 KT OR SO AND SEAS 3-4 FT TOPS. THERE IS ALSO
A SCA FOR OUR OUTER GEORGIA WATERS WITH OCCASIONALLY GUSTY SW FLOW
AND SEAS 4-7 FT...HIGHEST NEAR THE WEST WALL OF THE GULF STREAM.
THE FRONT MOVES THROUGH THIS EVENING WITH WINDS SHIFTING W OR WNW
TONIGHT WITH COLD AIR ADVECTION MORE GRADUAL THAN SHARP...CONDITIONS
BELOW SCA CRITERIA.
MARINE WINDS/SEAS WILL BE RATHER LIGHT SATURDAY THROUGH SUNDAY
BEFORE A COLD FRONT DROPS INTO THE WATER SUNDAY NIGHT. WINDS WILL
INCREASE ALONG THE FRONT BUT THE STRONGER SURGE COMES MONDAY AS THE
FLOW BECOMES NE. CONDITIONS COULD FLIRT WITH ADVISORY LEVELS...
ESPECIALLY MONDAY NIGHT WHEN SEAS COME UP SOME.
THE NEXT SURGE COMES WEDNESDAY AND WEDNESDAY NIGHT BEHIND A STRONG
COLD FRONT. MODERATE CHANCES FOR SMALL CRAFT ADVISORIES WITH THE
MID-WEEK SYSTEM.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR AMZ350-
374.
&&
SYNOPSIS...
NEAR TERM...BDC
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BDC
MARINE...BDC/JRLHazardous weather outlook, Feb 21, 11:11 AM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1111 AM EST FRI FEB 21 2014 GAZ117-119-139-141-SCZ048>051-221615- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1111 AM EST FRI FEB 21 2014 ...SEVERE THUNDERSTORM WATCH 22 IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEA FOG...A RISK FOR ADDITIONAL SEA FOG WILL REMAIN THROUGH EARLY THIS AFTERNOON. ADDITIONAL MARINE DENSE FOG ADVISORIES MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ099-100-114-115-221615- CANDLER-BULLOCH-TATTNALL-EVANS- 1111 AM EST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ101-116-118-137-138-140-SCZ047-221615- EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH-INLAND JASPER- 1111 AM EST FRI FEB 21 2014 ...SEVERE THUNDERSTORM WATCH 22 IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-221615- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1111 AM EST FRI FEB 21 2014 ...SEVERE THUNDERSTORM WATCH 22 IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEA FOG...A RISK FOR ADDITIONAL SEA FOG WILL REMAIN THROUGH EARLY THIS AFTERNOON. ADDITIONAL MARINE DENSE FOG ADVISORIES MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-221615- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1111 AM EST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...A COLD FRONT WILL MOVE ACROSS THE AREA BEGINNING AROUND MIDDAY. EMBEDDED THUNDERSTORMS ARE EXPECTED TO PRECEDE THE FRONT FROM MID MORNING THROUGH EARLY AFTERNOON. THE STRONGEST STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. THE POTENTIAL FOR SEVERE WEATHER WILL MAINLY BE BETWEEN NOON AND 3 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ042>045-052-221615- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 1111 AM EST FRI FEB 21 2014 ...SEVERE THUNDERSTORM WATCH 22 IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IT IS POSSIBLE THAT EVEN SUB-SEVERE WIND GUSTS FROM STRONG SHOWERS AND STORMS PRODUCE IMPACTS FROM ALREADY DAMAGED TREES FROM THE RECENT ICE STORM. WEAKENED OR DAMAGED TREE LIMBS COULD FALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-SCZ040-221615- JENKINS-SCREVEN-ALLENDALE- 1111 AM EST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Feb 21, 9:43 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 AM EST FRI FEB 21 2014
GAZ099-100-114-115-211530-
BULLOCH-CANDLER-EVANS-TATTNALL-
943 AM EST FRI FEB 21 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 1030 AM EST...
AT 939 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
COBBTOWN TO 12 MILES WEST OF ALTAMAHA...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COBBTOWN...ALTAMAHA...GORDONIA ALTAMAHA STATE PARK...COLLINS...
BRANNEN LAKE...TISON...UNDINE...MENDES...REGISTER...NEW HOPE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3230 8215 3250 8160 3220 8157 3215 8178
3211 8176 3209 8172 3197 8188 3189 8189
3179 8198 3179 8197 3178 8198 3182 8202
3186 8212 3189 8211 3189 8213 3190 8214
3191 8222 3197 8222 3217 8219 3233 8224
TIME...MOT...LOC 1443Z 240DEG 48KT 3231 8221 3195 8235Local storm report, Feb 21, 9:58 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
958 AM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM LIGHTNING 4 NNW METTER 32.44N 82.09W
02/21/2014 CANDLER GA 911 CALL CENTER
CANDLER COUNTY COMMUNICATIONS CENTER REPORTS TREE
STRUCK BY LIGHTNING AND DOWN ALONG HIGHWAY 23.
&&
EVENT NUMBER CHS1400478
JHPSpecial weather statement, Feb 21, 10:39 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1039 AM EST FRI FEB 21 2014
SCZ040-042-043-211615-
ALLENDALE-HAMPTON-INLAND COLLETON-
1039 AM EST FRI FEB 21 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 1115 AM EST...
AT 1037 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ULMER TO
BRIGHTON...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LURAY...GIFFORD...LAKE WARREN STATE PARK...STAFFORD...
HAMPTON-VARNVILLE AIRPORT...VARNVILLE...MOSELLE...MILEY...LODGE...
ISLANDTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3265 8139 3269 8141 3312 8139 3311 8131
3312 8119 3306 8112 3303 8108 3310 8094
3307 8090 3309 8088 3313 8090 3316 8083
3316 8081 3284 8067 3269 8096 3276 8102
3256 8129 3258 8137 3262 8141
TIME...MOT...LOC 1539Z 255DEG 41KT 3310 8120 3264 8126Special weather statement, Feb 21, 11:19 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1119 AM EST FRI FEB 21 2014
SCZ043-044-048-050-211645-
BEAUFORT-CHARLESTON-DORCHESTER-INLAND COLLETON-
1119 AM EST FRI FEB 21 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...COLLETON AND BEAUFORT COUNTIES THROUGH 1145 AM EST...
AT 1114 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CAT HOLE TO BELLS
CROSSROADS TO SALKEHATCHIE...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SMYLY...RUFFIN...STOKES...SPRINGTOWN...DUNCAN CHAPEL...LOWCOUNTRY
REGIONAL AIRPORT...TEXAS...SIDNEY...ROUND O...PREGNALL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3328 8048 3326 8043 3327 8039 3326 8036
3323 8034 3320 8033 3318 8030 3315 8032
3312 8028 3290 8025 3265 8085 3268 8086
3271 8083 3272 8085 3278 8087 3290 8089
3321 8075 3333 8050
TIME...MOT...LOC 1620Z 243DEG 43KT 3323 8065 3295 8078
3278 8076The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:35 PM EST | Small Craft Advisory | CHS | 22 hr | |
| Feb 20, 7:37 PM EST | Dense Fog Advisory | CHS | 8 hr | |
| Feb 21, 9:17 AM EST | Severe Thunderstorm Warning | CHS | Allendale | 58 min |
| Feb 21, 10:39 AM EST | Special Weather Statement | CHS | Allendale, Hampton | 36 min |
| Feb 21, 11:12 AM EST | Special Marine Warning | CHS | 2 hr | |
| Feb 21, 11:19 AM EST | Special Weather Statement | CHS | Colleton, Dorchester | 26 min |
| Feb 21, 11:39 AM EST | Special Weather Statement | CHS | Beaufort | 51 min |
| Feb 21, 1:15 PM EST | Special Marine Warning | CHS | 90 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.